Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 201, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2014, 1:10 PM EDT for 4 counties in Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2014, 1:10 PM EDT (17:10 UTC)
- Expired
- Jul 15, 2014, 1:56 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Brooks County, GA, Cook County, GA, Lowndes County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 1:37 PM EDT | TSTM WND DMG | 4 Wnw Hahira, GA | TREE DOWN ON COUNTY LINE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
039
WUUS52 KTAE 151710
SVRTAE
GAC019-027-075-185-151815-
/O.NEW.KTAE.SV.W.0201.140715T1710Z-140715T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF VALDOSTA...
* UNTIL 215 PM EDT
* AT 108 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF PAVO...OR NEAR
BARWICK...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAHIRA AND MOODY AFB
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3078 8374 3100 8374 3101 8373 3111 8321
3107 8320 3103 8320 3102 8319 3090 8316
3084 8316
TIME...MOT...LOC 1710Z 258DEG 19KT 3089 8369
$$
42-DVD1 follow-up statement
492
WWUS52 KTAE 151756 RRA
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
156 PM EDT TUE JUL 15 2014
GAC019-027-075-185-151807-
/O.CAN.KTAE.SV.W.0201.000000T0000Z-140715T1815Z/
LOWNDES GA-BROOKS GA-BERRIEN GA-COOK GA-
156 PM EDT TUE JUL 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COOK...SOUTH
CENTRAL BERRIEN...NORTHERN BROOKS AND NORTHERN LOWNDES COUNTIES IS
CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3078 8374 3100 8374 3101 8373 3111 8321
3107 8320 3103 8320 3102 8319 3090 8316
3084 8316
TIME...MOT...LOC 1757Z 258DEG 19KT 3094 8341
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 10:27 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 15, 10:27 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1027 AM EDT Tue Jul 15 2014 .Near Term [Through Today]... A fairly active day of convection is expected with a tropical airmass in place and a cold front approaching. Modifying the 12z KTAE sounding for the 14z observed T/Td at the airport already shows SBCAPE values near 3000 j/kg, and this is in close agreement with the SPC mesoanalysis. Expect to see a few stronger storms with gusty winds this afternoon, and an isolated severe storm or two remains possible. The only changes to the previous forecast were to add a mention of gusty winds and to tweak PoPs slightly to account for the latest radar trends and add some temporal detail. Expect one batch of storms to move along the coast and across the Florida zones through the early to mid afternoon, and then a second batch to develop closer to the front and affect southeast Alabama and southwest Georgia later this afternoon. This is in agreement with the CAM Ensemble. && .Aviation... [Through 12z Wednesday] The coverage of rain and storms should be high today with most of the terminals likely to be affected. MVFR CIGS and IFR VIS and gusty winds will be possible with thunderstorms. After 07z, areas of MVFR CIGS/VSBYS are expected especially where residual moisture lingers due to Tuesday's rain. && .Prev Discussion [608 AM EDT]... .Short Term [Tonight Through Thursday]... The approaching cold front will continue to cross our area through Thursday. Tonight, model MLCAPE values will still be in the 2000-2500 J/kg range for the early hours of the evening, keeping a potential threat for damaging winds through midnight, when instability will decrease. By Wednesday, the front is expected to bisect the area roughly from ECP to FZG, keeping chances for thunderstorms highest south and east of this line. With 1500-2000 J/kg MLCAPE Wednesday, there will still be chances for damaging winds with these storms, although less so than today/tonight. The front will continue its eastward progression Wednesday night and is forecast to lie roughly from CTY to JAX on Thursday, giving the southeastern Big Bend the highest chances for storms on Thursday. Highs will be in the low 90s Wednesday and Thursday. Lows tonight will be in the low 70s. With some of the cooler air working its way into the area by Wednesday night, lows will be in the mid 60s in SE AL, upper 60s to around 70 elsewhere. .Long Term [Thursday Night Through Tuesday]... The frontal boundary will stall over the southeastern Big Bend by early Thursday as the upper trough weakens and the axis lifts northeast. With drier air in place, expect only isolated thunderstorms for most of the region. Moisture will begin to increase once again on Friday as a shortwave trough approaches from the west. This feature will help to enhance convection by early Saturday through the weekend. .Marine... Westerly winds will peak around 15 knots during a cold front passage Tuesday through Wednesday night, approaching cautionary conditions. After the frontal passage late Wednesday night, winds will weaken and remain below headline criteria through the rest of the period. .Fire Weather... Red flag conditions are not expected thru the work week with relative humidity values above critical levels. .Hydrology... Widespread rain is expected today, and some of it may be heavy. The greatest potential for heavy rain appears to be in South AL & GA, where a few of the Convection Allowing Models forecast rainfall amounts to exceed local Flash Flood Guidance. Sometimes these values tend to be too high, but this will be monitored as several of these models forecast at least 3 inches of rain in this general area. As for the effect on local rivers- everything will depend on whether or not this rain occurs right over one of the basins or not. && .Preliminary Point Temps/PoPs... Tallahassee 89 73 90 69 94 / 80 40 30 10 10 Panama City 88 75 89 73 89 / 80 40 30 10 10 Dothan 90 70 90 66 90 / 80 50 20 10 10 Albany 90 71 90 66 92 / 80 50 20 10 10 Valdosta 91 71 90 68 93 / 80 40 30 10 10 Cross City 91 73 87 70 92 / 60 50 50 20 20 Apalachicola 87 76 89 73 89 / 80 40 30 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...MOORE LONG TERM...CAMP AVIATION...BLOCK/DVD MARINE...MOORE FIRE WEATHER...BLOCK HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 15, 11:13 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1113 AM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM MARINE TSTM WIND 2 W PANAMA CITY BEACH 30.21N 85.88W
07/15/2014 M39 MPH BAY FL MESONET
THE PCBF1 TIDE GAUGE MEASURED A WIND GUST OF 39 MPH.
&&
DVDLocal storm report, Jul 15, 12:19 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1219 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG 2 W LAKE TALQUIN 30.44N 84.58W
07/15/2014 GADSDEN FL 911 CALL CENTER
TREE DOWN ON MCCALL BRIDGE ROAD SOUTH OF GAINEY ROAD
&&
DVDLocal storm report, Jul 15, 12:26 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1226 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG HOSFORD 30.39N 84.80W
07/15/2014 LIBERTY FL UTILITY COMPANY
TREES DOWN ON POWER LINES NEAR HOSFORD
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:06 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Mitchell | 31 min |
| Jul 15, 1:28 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.